MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH EXETER V40 STEM 50MM NO 4; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH EXETER V40 STEM 50MM NO 4; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 0580-1-504
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Injury (2348); Hip Fracture (2349)
Date of Event 12/05/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Periprosthetic fracture of a patient with an exeter trident hip implanted in 2008.Please see attached x-ray for image of fracture.It was not disclosed how fracture occurred but it appears to be due to trauma as fracture was significant.
 
Additional Manufacturer Narrative
An event regarding periprosthetic fracture involving a exeter stem was reported.The event was confirmed by clinician review.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Clinician review: the available medical records were provided to the consulting clinician for a review which was rejected stating, "re pi: which represents an 86 y/o male patient who underwent a hybrid tha in 2008.Event description states: "periprosthetic fracture.Exeter trident hip implanted in 2008.Appears to be from trauma." undated x-ray ap left hip exeter hybrid tha, no screws in uncemented acetabular component reduced, cemented stem, nominal and well fixed components, comminuted displaced periprosthetic femoral fracture beginning at the junction of the mid and distal third of the stem and continuing distally beyond the view of the x-ray.The x-ray confirms the event description, but insufficient data present to create a report on this case." product history review: a review of the device manufacturing records indicate that all devices accepted into final stock were free from discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient had a periprosthetic fracture.The available medical records were provided to the consulting clinician for a review which was rejected for a review stating that the x-ray confirms the event description, but insufficient data present to create a report on this case.The exact cause of the event could not be determined because insufficient information was provided.Further information such as return of the device, pathology reports, pre- and post-operative x-rays and the primary operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
EXETER V40 STEM 50MM NO 4
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key9546358
Report Number0002249697-2020-00014
Device Sequence Number19403974
Product Code LPH
UDI-Device Identifier04546540153395
UDI-Public04546540153395
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number0580-1-504
Device Catalogue Number0580-1-504
Device Lot NumberG1215821
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/05/2019
Supplement Date Received by Manufacturer02/04/2020
Initial Report FDA Received Date01/03/2020
Supplement Report FDA Received Date03/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age86 YR